Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 204, NWS Birmingham, AL

July 1, 2012Cherokee County, Etowah County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 1, 2012, 7:02 PM CDT for Cherokee County, Etowah County, Alabama. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 7:02 PM CDT (00:02 UTC)
Expired
Jul 1, 2012, 7:45 PM CDT
In force
43 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Cherokee County, AL, Etowah County, AL

The radar

The Northeast Alabama radar (KHTX), 95 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 7:06 PM CDTTSTM WND DMG2 Ssw Slackland, ALTREES DOWN ALONG CROFT FERRY ROAD. TIME ESTIMATED.
Jul 1, 7:20 PM CDTTSTM WND DMG2 S Slackland, ALPOWER LINES DOWN AND POWER POLE SNAPPED ALONG CRUMP ROAD NEAR BALLPLAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2609 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WUUS54 KBMX 020002
SVRBMX
ALC019-055-020045-
/O.NEW.KBMX.SV.W.0204.120702T0002Z-120702T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
702 PM CDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CHEROKEE COUNTY IN NORTHEAST ALABAMA...
  EASTERN ETOWAH COUNTY IN NORTHEAST ALABAMA...

* UNTIL 745 PM CDT

* AT 700 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HOKES
  BLUFF...AND MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CENTRE...BALLPLAY...SLACKLAND...CHEROKEE ROCK VILLAGE...LEESBURG...
  TABOR ROAD...TENNALA AND MOSHAT.

THIS INCLUDES...
INTERSTATE 59 EXIT NUMBERS 181 THROUGH 188...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3427 8580 3411 8561 3395 8584 3394 8590
      3390 8592 3392 8594 3392 8597 3386 8600
      3397 8612 3419 8615 3419 8612 3421 8610
      3421 8585 3424 8585 3424 8582
TIME...MOT...LOC 0002Z 215DEG 7KT 3404 8585

$$

56
2 follow-up statements
637 
WWUS54 KBMX 020019
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 PM CDT SUN JUL 1 2012

ALC019-055-020045-
/O.CON.KBMX.SV.W.0204.000000T0000Z-120702T0045Z/
CHEROKEE AL-ETOWAH AL-
719 PM CDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ETOWAH AND WEST CENTRAL CHEROKEE COUNTIES UNTIL 745 PM CDT...

AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BALLPLAY...OR 5 MILES NORTHEAST OF HOKES BLUFF...MOVING NORTHEAST AT
10 MPH.

LOCATIONS IMPACTED INCLUDE...
  CENTRE...SLACKLAND...LEESBURG...CHEROKEE ROCK VILLAGE...TABOR
  ROAD...TENNALA...MOSHAT...KEENER...BLACK CREEK AND WEISS DAM.

THIS INCLUDES...
INTERSTATE 59 EXIT NUMBERS 183 THROUGH 188...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
NORTHERN ETOWAH COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3427 8580 3411 8561 3398 8586 3402 8610
      3419 8615 3419 8612 3421 8610 3421 8585
      3424 8585 3424 8582
TIME...MOT...LOC 0019Z 215DEG 7KT 3407 8583

$$

56
857 
WWUS54 KBMX 020034
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
734 PM CDT SUN JUL 1 2012

ALC019-055-020045-
/O.CON.KBMX.SV.W.0204.000000T0000Z-120702T0045Z/
CHEROKEE AL-ETOWAH AL-
734 PM CDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ETOWAH AND WEST CENTRAL CHEROKEE COUNTIES UNTIL 745 PM CDT...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
WEST OF TABOR ROAD...OR 11 MILES EAST OF BOAZ...MOVING NORTHEAST AT 5
MPH.

LOCATIONS IMPACTED INCLUDE...
  TABOR ROAD...CHEROKEE ROCK VILLAGE...SLACKLAND...LEESBURG...BLACK
  CREEK AND WEISS DAM.

THIS INCLUDES...
INTERSTATE 59 EXIT NUMBER 188...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
NORTHERN ETOWAH COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3427 8580 3415 8569 3406 8590 3408 8610
      3419 8615 3419 8612 3421 8610 3421 8585
      3424 8585 3424 8582
TIME...MOT...LOC 0033Z 238DEG 6KT 3418 8596

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:53 PM CDT, 9 minutes earlier.

Area forecast discussion, Jul 1, 6:53 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
653 PM CDT SUN JUL 1 2012

.UPDATE...
FOR AVIATION.

&&

.AVIATION...
00Z TAF DISCUSSION.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
NORTHEAST AND DISSIPATE OVER THE NEXT HOUR OR SO...MAINLY
AFFECTING THE NORTHEAST AND ONLY AFFECTING ANB. HIGH PRESSURE
WILL CONTINUE TO MAINTAIN ITS HOLD ACROSS CENTRAL ALABAMA...AND
HAZE WILL BE THE MAIN CONCERN OVER THE TAF CYCLE. ISOLATED
AFTERNOON CONVECTION MAY DEVELOP ONCE AGAIN TOMORROW...HOWEVER
COVERAGE WILL REMAIN LOW AND CONFIDENCE IS NOT HIGH ENOUGH TO
MENTION IN THIS TAF CYCLE.

73

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT SUN JUL 1 2012/

DISCUSSION...

WE'VE GOT RAIN! OR...AT LEAST A FEW SPOTS NOW HAVE RAIN. CORFIDI
VECTORS SUGGEST THE PREFERRED DIRECTION OF MOVEMENT WOULD BE
SLOWLY TO THE NORTH...ALTHOUGH OUTFLOW INTERACTION COULD VERY WELL
CAUSE SOME ERRATIC STORM MOVEMENT AND PROPAGATION. POPS TONIGHT
WILL BE A LAST MINUTE DECISION...BASED LARGELY ON RADAR TRENDS.
AND WHILE WE ARE TALKING ABOUT POPS...I WILL JUST GO AHEAD AND
MENTION THAT WE WILL KEEP THE NEAR/JUST BELOW CLIMO POPS FOR THE
REST OF THE FORECAST PERIOD. STILL NOTHING SYNOPTICALLY EVIDENT IN
THE MODELS TO PLACE ANY AMOUNT OF CONFIDENCE IN A HIGHER CHANCE OF
RAIN.

WE NOW TURN OUR ATTENTION BACK TO THE TEMPERATURES...WHICH HAVE
DOMINATED OUR WEATHER STORY FOR SEVERAL DAYS. LOOKS LIKE YESTERDAY
AND TODAY WERE THE PEAK DAYS FOR THE HEAT. BUT HAVING SAID
THAT...TEMPS DON'T EXACTLY BACK OFF ALL THAT MUCH...AND THE
SLIGHTLY HIGHER DEWPOINTS WILL LEAD TO SIMILAR HEAT INDEX VALUES
ON MONDAY. THUS...WE WILL GO BACK TO A HEAT ADVISORY THAT WILL
BEGIN WHEN THE CURRENT EXCESSIVE HEAT WARNING EXPIRES AT 9
PM...AND TAKE IT THROUGH 9 PM MONDAY. IT LOOKS LIKE WE CAN SHAVE A
COUPLE MORE DEGREES OFF THOSE TEMPS ON TUESDAY AND WEDNESDAY.

/61/

CLIMATE... SELECTED HEAT RELATED CLIMATE INFORMATION FOR THE NEXT
FEW DAYS.

JULY 1

LOCATIONS           RECORD TEMPERATURES     YEAR(S)
----------------    -------------------     -----------
ANNISTON                    102             1954
BIRMINGHAM                  103             1954
MONTGOMERY                  100             1898, 2007
TUSCALOOSA                  103             1954

JULY 2

LOCATIONS           RECORD TEMPERATURES     YEAR(S)
----------------    -------------------     -----------
ANNISTON                    102             1954
BIRMINGHAM                  101             1954
MONTGOMERY                  101             1969
TUSCALOOSA                  102             1970

JULY 3

LOCATIONS           RECORD TEMPERATURES     YEAR(S)
----------------    -------------------     -----------
ANNISTON                    100             1970
BIRMINGHAM                  101             1970
MONTGOMERY                  100             1877
TUSCALOOSA                  103             1970

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     73 100  73  96  73 /  30  20  20  20  20
ANNISTON    75  99  74  95  73 /  30  20  20  20  20
BIRMINGHAM  79  99  75  96  75 /  20  20  20  20  20
TUSCALOOSA  76 101  75  97  75 /  30  20  20  20  20
CALERA      77  99  75  97  75 /  20  20  20  20  20
AUBURN      76  99  76  97  76 /  30  20  20  20  20
MONTGOMERY  77  99  77  97  76 /  10  20  20  20  20
TROY        75  96  75  95  74 /  10  20  20  20  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR THE
FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...
BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...
CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...
HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...
MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...
RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

HEAT ADVISORY UNTIL 9 PM CDT MONDAY FOR THE FOLLOWING COUNTIES:
AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...CALHOUN...
CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA...
DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON...
LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...MONTGOMERY...
PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...SHELBY...ST.
CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER...
WINSTON.

&&
Hazardous weather outlook, Jul 1, 3:57 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
357 PM CDT SUN JUL 1 2012

ALZ011>015-017>050-020300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
357 PM CDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN EXCESSIVE WARNING REMAINS IN EFFECT THROUGH 9 PM. HIGH
TEMPERATURES THIS AFTERNOON WILL RANGE FROM 98 TO 106 DEGREES.
HEAT INDICES WILL RANGE FROM 107 TO 113 DEGREES. THESE VALUES
WILL APPROACH DANGEROUS LEVELS AND THUS AN EXCESSIVE HEAT WARNING
REMAINS IN EFFECT FOR ALL OF CENTRAL ALABAMA.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
THROUGH 9 PM THIS EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HOT AND HUMID CONDITIONS WILL CONTINUE INTO MONDAY. ADDITIONAL
HEAT ADVISORIES ARE LIKELY TO BE ISSUED FOR MONDAY. IT APPEARS THAT
HIGH TEMPERATURES FALL JUST ENOUGH TUESDAY AND WEDNESDAY AFTERNOONS
THAT CONFIDENCE IS LOWER ON REACHING ADVISORY CRITERIA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 1, 6:34 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
634 PM CDT SUN JUL 1 2012

ALZ019-020015-
CALHOUN AL-
634 PM CDT SUN JUL 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALHOUN COUNTY UNTIL 715
PM CDT...

AT 630 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR JACKSONVILLE...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN CALHOUN COUNTY.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3388 8564 3385 8564 3373 8572 3380 8593
      3395 8585
TIME...MOT...LOC 2334Z 213DEG 9KT 3386 8577

56
Local storm report, Jul 1, 6:39 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
639 PM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             GEIGER                  32.87N 88.31W
07/01/2012  E1.00 INCH       SUMTER             AL   PUBLIC

            QUARTER SIZED HAIL REPORTED IN GEIGER. CORRECTED FOR
            TIME.

0345 PM     HAIL             ENE FOSTERS CROSS ROADS 33.42N 85.55W
07/01/2012  E1.00 INCH       RANDOLPH           AL   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED AT THE INTERSECTION OF COUNTY
            ROAD 82 AND HIGHWAY 431 IN MORRISON CROSSROADS.

0354 PM     HAIL             WNW PENTON              33.01N 85.47W
07/01/2012  E1.00 INCH       CHAMBERS           AL   CO-OP OBSERVER

            QUARTER SIZED HAIL REPORTED ON HIGHWAY 77.

0414 PM     HAIL             LINEVILLE               33.31N 85.75W
07/01/2012  E0.88 INCH       CLAY               AL   TRAINED SPOTTER

0414 PM     HAIL             5 NNW FOSTERS CROSS ROA 33.48N 85.59W
07/01/2012  E1.00 INCH       RANDOLPH           AL   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED ON HIGHWAY 431 JUST SOUTH OF
            THE CLEBURNE COUNTY LINE.

0420 PM     HAIL             HOMEWOOD                33.46N 86.81W
07/01/2012  E1.00 INCH       JEFFERSON          AL   PUBLIC

0440 PM     HAIL             VALLEY                  32.82N 85.18W
07/01/2012  E1.75 INCH       CHAMBERS           AL   TRAINED SPOTTER

            REPORTED IN THE VALLEY AND LANETT COMMUNITIES.

0445 PM     HAIL             OXFORD                  33.60N 85.83W
07/01/2012  E0.88 INCH       CALHOUN            AL   PUBLIC

            REPORTED NEAR THE INTERSECTION OF QUINTARD AVE AND HWY
            202. SEVERAL LARGE TREE LIMBS ALSO REPORTED DOWN IN THE
            SAME AREA.

0447 PM     HAIL             LANETT                  32.87N 85.21W
07/01/2012  E2.00 INCH       CHAMBERS           AL   PUBLIC

0450 PM     HAIL             3 SE ANNISTON           33.63N 85.79W
07/01/2012  E1.00 INCH       CALHOUN            AL   PUBLIC

            REPORTED IN THE GOLDEN SPRINGS COMMUNITY.

0500 PM     TSTM WND DMG     ANNISTON                33.66N 85.81W
07/01/2012                   CALHOUN            AL   PUBLIC

            TREES AND POWERLINES DOWN ALONG LEIGHTON AVE IN DOWNTOWN.
            TIME ESTIMATED FROM RADAR.

0508 PM     HAIL             ANNISTON                33.66N 85.81W
07/01/2012  E0.88 INCH       CALHOUN            AL   PUBLIC

            NICKEL SIZE HAIL STILL FALLING IN ANNISTON.

0508 PM     HAIL             4 SSE ANNISTON          33.61N 85.79W
07/01/2012  E1.00 INCH       CALHOUN            AL   TRAINED SPOTTER

            REPORTED NEAR THE OXFORD EXCHANGE.

0514 PM     TSTM WND DMG     PIEDMONT                33.93N 85.62W
07/01/2012                   CALHOUN            AL   PUBLIC

            APPROXIMATELY A DOZEN LARGE TREES DOWN ALONG HWY 278 IN
            THE PIEDMONT AREA.

0520 PM     HAIL             4 WNW PIEDMONT          33.95N 85.68W
07/01/2012  E1.00 INCH       CALHOUN            AL   PUBLIC

            REPORTED ALONG KIMBERLY ROAD.

0520 PM     HAIL             5 S HAYDEN              33.85N 86.75W
07/01/2012  E1.75 INCH       BLOUNT             AL   BROADCAST MEDIA

0539 PM     HAIL             ODENVILLE               33.69N 86.40W
07/01/2012  E1.00 INCH       ST. CLAIR          AL   TRAINED SPOTTER

0543 PM     HAIL             1 NE ODENVILLE          33.70N 86.39W
07/01/2012  E1.75 INCH       ST. CLAIR          AL   TRAINED SPOTTER

0550 PM     HAIL             3 N PELL CITY           33.60N 86.27W
07/01/2012  E1.00 INCH       ST. CLAIR          AL   BROADCAST MEDIA

0555 PM     HAIL             CEDAR BLUFF             34.22N 85.60W
07/01/2012  E0.88 INCH       CHEROKEE           AL   EMERGENCY MNGR

            DIME TO NICKEL SIZE HAIL REPORTED IN CEDAR BLUFF.

0600 PM     HAIL             CLANTON                 32.84N 86.63W
07/01/2012  E0.25 INCH       CHILTON            AL   PUBLIC

0605 PM     HAIL             CEDAR BLUFF             34.22N 85.60W
07/01/2012  E1.00 INCH       CHEROKEE           AL   PUBLIC

0620 PM     TSTM WND DMG     1 E CEDAR BLUFF         34.22N 85.57W
07/01/2012                   CHEROKEE           AL   EMERGENCY MNGR

            TREE DOWN ACROSS COUNTY ROAD 131 JUST OFF HWY 9.

&&

TGOGGINS
Local storm report, Jul 1, 6:41 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 PM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     BLACK CREEK             34.17N 85.90W
07/01/2012  E70 MPH          ETOWAH             AL   TRAINED SPOTTER

            WIND GUST OF 70 MPH REPORTED IN THE BLACK CREEK AREA

            ALONG WITH NICKEL SIZE HAIL. POWER OUTAGES ALSO REPORTED.

&&

TGOGGINS
Local storm report, Jul 1, 6:49 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
649 PM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     ANNISTON                33.66N 85.81W
07/01/2012                   CALHOUN            AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN AROUND THE CITY.

&&

TGOGGINS
Local storm report, Jul 1, 6:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
653 PM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     4 SW TABOR ROAD         34.15N 85.92W
07/01/2012                   ETOWAH             AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ALONG TABOR ROAD NEAR TABOR
            BAPTIST CHURCH.

&&

TGOGGINS
Local storm report, Jul 1, 6:57 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
657 PM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     5 WSW TABOR ROAD        34.17N 85.94W
07/01/2012                   ETOWAH             AL   EMERGENCY MNGR

            TREE DOWN ACROSS HWY 11 ABOUT ONE MILE NORTH OF KEENER.

&&

TGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:44 PM CDTSpecial Weather StatementBMXCherokee46 min
Jul 1, 10:31 PM CDTSpecial Weather StatementBMXRussell44 min
Jul 1, 11:21 PM CDTSpecial Weather StatementBMXBarbour39 min
Jul 2, 12:00 AM CDTSpecial Weather StatementBMXBarbour30 min
Jul 2, 12:29 AM CDTSpecial Weather StatementBMXBarbour, Pike46 min
Jul 2, 1:34 AM CDTSpecial Weather StatementBMXBarbour26 min
Jul 2, 1:58 AM CDTSpecial Weather StatementBMXBarbour62 min
Jul 2, 2:48 AM CDTSpecial Weather StatementBMXBullock42 min
Jul 2, 3:34 AM CDTAreal Flood AdvisoryBMXBarbour, Bullock, Montgomery, Pike3 hr
Jul 2, 3:39 AM CDTSpecial Weather StatementBMXBullock51 min
Jul 2, 3:47 AM CDTSpecial Weather StatementBMXClay28 min
Jul 2, 4:15 AM CDTSpecial Weather StatementBMXClay45 min
Jul 2, 4:59 AM CDTSpecial Weather StatementBMXRandolph, St. Clair61 min
Jul 2, 5:28 AM CDTAreal Flood AdvisoryBMXCalhoun, Clay, Cleburne, Randolph, Talladega3 hr
Jul 2, 5:34 AM CDTSevere Thunderstorm WarningBMXSt. Clair26 min
Jul 2, 5:52 AM CDTSpecial Weather StatementBMXChambers53 min
Jul 2, 5:54 AM CDTSpecial Weather StatementBMXCleburne36 min
Jul 2, 6:00 AM CDTSevere Thunderstorm WarningBMXCalhoun, Etowah, St. Clair30 min
Jul 2, 6:37 AM CDTSpecial Weather StatementBMXJefferson23 min
Jul 2, 7:04 AM CDTSpecial Weather StatementBMXWalker41 min
Jul 2, 7:10 AM CDTSpecial Weather StatementBMXJefferson50 min
Jul 2, 7:18 AM CDTSevere Thunderstorm WarningBMXJefferson, Walker27 min
Jul 2, 7:35 AM CDTAreal Flood AdvisoryBMXJefferson3 hr
Jul 2, 7:44 AM CDTSpecial Weather StatementBMXJefferson46 min
Jul 2, 8:05 AM CDTSpecial Weather StatementBMXWinston40 min
Jul 2, 8:32 AM CDTAreal Flood AdvisoryBMXWalker3 hr
Jul 2, 9:01 AM CDTSpecial Weather StatementBMXWinston44 min
Jul 2, 9:24 AM CDTAreal Flood AdvisoryBMXWinston3 hr
Jul 2, 10:46 AM CDTSpecial Weather StatementBMXPerry44 min
Jul 2, 11:15 AM CDTSevere Thunderstorm WarningBMXPerry25 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.